Hail, Hale
- When
- August 6, 6:12 PM CST
- Where
- Hale County, 5 mi W of Abernathy
- Measured
- 0.88 in hail
- Crop damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.833, -101.933
6 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 6, 4:40 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 540 PM CDT FRI AUG 6 2004 .UPDATE... UPDATED GRIDS WITH ZFPLUB UPDATE COMING SHORTLY. QPF WAS INCREASED TO .3 TO .4 INCHES ACROSS THE NORTH WITH 70 PCT LIKELY POPS...WITH 40 TO 50 PCT POPS REMAINDER OF AREA BEFORE 1 AM...AND THEN 50 PCT EASTERN ZONES LATE. MCS CONTINUES TO EVOLVE OVER THE PANHANDLE AND ETA FORECAST WINDS FIELDS SUGGEST SYSTEM MAY BEGIN TO PROPAGATE MORE TO THE SOUTH AROUND 03Z WITH INCREASING SSE 850 MB WINDS...AROUND 20 TO 25 KNOTS. BIGGEST THREAT ATTM IS FLOOD THREAT OVER NW COUNTIES WITH CELL MERGERS AND SLOW MOVING STORMS...AND THEN POSSIBLE WIND THREAT DEVELOPING LATER IF SYSTEM BEGINS TO ACCELERATE SE. ISSUED URBAN/SMALL STREAM FLOOD ADVISORY UNTIL 730 PM CDT FOR CASTRO COUNTY. && .LUB WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM CDT...SOUTH PLAINS...SOUTHERN PANHANDLE. && 17/06/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT FRI AUG 6 2004 TXZ021>044-071100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 410 PM CDT FRI AUG 6 2004 TXZ021>024-027>030-033>036-039>042-070200- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB- LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 410 PM CDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 716 FOR PORTIONS OF THE SOUTHWEST TEXAS PANHANDLE AND SOUTH PLAINS EFFECTIVE UNTIL 900 PM THIS EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE... FLOYD...COCHRAN...HOCKLEY...LUBBOCK...CROSBY...YOAKUM...TERRY... LYNN...AND GARZA. THE SEVERE THUNDERSTORM WATCH IS ALONG AND 60 STATUTE MILES EAST AND WEST OF A LINE FROM 60 MILES NORTH NORTHWEST OF AMARILLO TO 50 MILES SOUTH SOUTHWEST OF LUBBOCK TEXAS. HAIL UP TO TWO INCHES... WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 23 km away, was scanning. The volume nearest the first event began at 00:13 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
A retired NWS employee reported baseball size hail.
The public reported golfball size hail.
The public reported tennis ball size hail.
The Texas Tech West Texas Mesonet station reported a 64 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419665, 5419666, 5419670, 5419667, 5419671, 5419668, 5419669.